MAUDE Adverse Event Report: ARTHREX, INC. IBALANCE TKA TIBIAL TRAY SIZE 4; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

ARTHREX, INC. IBALANCE TKA TIBIAL TRAY SIZE 4; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number AR-503-TTTE
Health Effect - Clinical Codes Pain (1994); Joint Swelling (2356)
Date of Event 07/11/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to arthrex's follow-up requests.This is the first of two submissions from the same patient event.The other is line (b)(6) (1220246-2016-00317).The device was not returned for evaluation and the contribution of the device to the reported event could not be determined.The catalog number ar-503-ttte and lot number 1297366 associated with this event has been involved in recall number 1220246-1/29/16-001-r.The information received regarding the event is not sufficient to determine the cause of the event or whether it had any relation to the recall.If additional relevant information is received, a follow-up report will be submitted.Device being returned.Not yet received.
 
Event or Problem Description
It was reported that on (b)(6) 2015, patient underwent a left tka procedure.On (b)(6) 2016 surgeon performed a revision left tka due to patient pain.During the revision procedure, the surgeon explanted the tibial tray ar-503-ttte (lot 1297366 )((b)(6)), and bearing implant ar-513-be08 (lot 113601337a)((b)(6)).To complete the procedure, the surgeon implanted the following arthrex parts: tibial tray ar-513-t4 (lot 10038080), bearing implant ar-513-be13 (lot 113601414) and stem extension implant ar-513-1450 (lot 10036355).Patient was a female, age (b)(6).During the revision procedure when the ar-613-1 universal handle lot 1391544 ((b)(6)) was being used for the removal of the tibial punch head.The punch head was able to be removed but the handle broke in the process which did not result in patient harm.Handle is being returned for evaluation.Patient medical records of (b)(6) 2016 noted that patient was reporting continued knee pain and swelling.Patient was injected and aspirated at that time.On (b)(6) 2016 records noted that injection/aspiration helped with symptoms for only a few days.Examination of the left knee demonstrated swelling.Palpation of the left knee demonstrated inferior pole patella tenderness, medial joint line and medial tibial plateau tenderness.Mild effusion of the left knee was noted.Records also indicated patient had pain with flexion and no pain with extension.Patient had a positive patellar grind test.Patient was scheduled for the (b)(6) 2016 revision.
 
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to arthrex's follow-up requests.The evaluation revealed that the returned device's critical mating features on surface a (surface that mates with the bearing) are within specification.The damages observed on the surfaces were most likely caused during the extraction of the implant.The contribution of the device to the reported event could not be determined.The catalog number, ar-503-ttte and lot number 1297366, associated with this event has been involved in recall number 1220246-1/29/16-001-r.The information received regarding the event is not sufficient to determine the cause of the event or whether it had any relation to the recall.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that on (b)(6) 2015, patient underwent a left tka procedure.On (b)(6) 2016 surgeon performed a revision left tka due to patient pain.During the revision procedure the surgeon explanted the tibial tray ar-503-ttte (lot 1297366 )((b)(4)), and bearing implant ar-513-be08 (lot 113601337a)((b)(4)).To complete the procedure the surgeon implanted the following arthrex parts: tibial tray ar-513-t4 (lot 10038080), bearing implant ar-513-be13 (lot 113601414) and stem extension implant ar-513-1450 (lot 10036355).Patient was a female, (b)(6).During the revision procedure when the ar-613-1 universal handle lot 1391544 ((b)(4)) was being used for the removal of the tibial punch head,.The punch head was able to be removed but the handle broke in the process which did not result in patient harm.Handle is being returned for evaluation.Patient medical records of (b)(6) 2016 noted that patient was reporting continued knee pain and swelling.Patient was injected and aspirated at that time.On (b)(6) 2016 records noted that injection/aspiration helped with symptoms for only a few days.Examination of the left knee demonstrated swelling.Palpation of the left knee demonstrated inferior pole patella tenderness, medial joint line and medial tibial plateau tenderness.Mild effusion of the left knee was noted.Records also indicated patient had pain with flexion and no pain with extension.Patient had a positive patellar grind test.Patient was scheduled for the (b)(6) 2016 revision.

Brand Name
IBALANCE TKA TIBIAL TRAY SIZE 4
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key5851598
Report Number1220246-2016-00316
Device Sequence Number13759782
Product Code JWH
UDI-Device Identifier00888867106727
UDI-Public00888867106727
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K081127
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 08/24/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/01/2019
Device Catalogue NumberAR-503-TTTE
Device Lot Number1297366
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 07/12/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/05/2016
Supplement Report FDA Received Date09/15/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
1220246-1/29/16-001-R.
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age61 YR